Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 16, 2005, 8:13 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2005, 8:13 PM MDT (02:13 UTC)
- Expired
- Apr 16, 2005, 9:15 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Luna County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 170218 SVREPZ NMC013-029-170315- /O.NEW.KEPZ.SV.W.0007.050417T0213Z-050417T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 813 PM MDT SAT APR 16 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DONA ANA COUNTY IN NEW MEXICO EXTREME EAST CENTRAL LUNA COUNTY IN NEW MEXICO * UNTIL 915 PM MDT * AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER INTERSTATE 10 ABOUT 25 MILES EAST OF DEMING MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS ALONG AND SOUTH OF INTERSTATE 10 EAST OF THE DONA ANA LUNA COUNTY LINE. LAT...LON 3244 10739 3214 10740 3209 10688 3242 10687 $$
1 follow-up statement
000 WWUS54 KEPZ 170250 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 843 PM MDT SAT APR 16 2005 NMC013-029-170315- /O.CON.KEPZ.SV.W.0007.000000T0000Z-050417T0315Z/ LUNA NM-DONA ANA NM- 843 PM MDT SAT APR 16 2005 ...A SEVERE THUNDERSTORM WARNING IS CANCELLED FOR EXTREME EASTERN LUNA COUNTY... ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM MDT FOR WEST CENTRAL DONA ANA... AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED ABOUT 25 MILES WEST OF LAS CRUCES...MOVING EAST AT 20 MPH. THROUGH 915 PM...THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS ALONG INTERSTATE 10 WEST OF LAS CRUCES. LAT...LON 3244 10739 3214 10740 3209 10688 3242 10687 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:11 PM MDT, 8 hours 2 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM MDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1211 PM MDT SAT APR 16 2005 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO NEW MEXICO AND WESTERN TEXAS THIS EVENING WHILE AN UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. AS A RESULT A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE BORDERLAND THIS EVENING. WINDS WILL BECOME MORE SOUTHWESTERLY ON SUNDAY WHILE WEAK HIGH PRESSURE MOVES OVER THE SOUTHERN ROCKIES. SO THE WEATHER FOR NEXT WEEK SHOULD BE MOSTLY DRY WITH SEASONABLY WARM TEMPERATURES. && .DISCUSSION... LOW LEVEL EASTERLY WINDS FROM 10 TO 20 MPH CONTINUE TO TRANSPORT BOUNDARY LAYER MOISTURE INTO THE CWA THIS AFTERNOON WITH SURFACE DEWPOINTS IN THE 40S OVER THE AREA. THE MOISTURE IS COMBINING WITH DIURNAL HEATING TO CREATE A MODERATELY UNSTABLE AIR MASS WITH MOST UNSTABLE CAPES AROUND 1000 J/KG. RATHER STRONG LOW TO MID LEVEL SHEAR IS PRESENT AS LOW LEVEL EASTERLIES VEER AND INCREASE TO 40 KT FROM THE WEST SOUTHWEST AT MID LEVELS. THUS RATHER STRONG CONVECTION HAS BEEN IN PROGRESS SINCE SUNRISE. AT MOMENT MAIN CONVECTIVE BAND ORIENTED FROM NEAR TCS TO HUDSPETH COUNTY IN ADVANCE OF VORT LOBE MOVING TO THE NORTHEAST. ACTIVITY HAS DIMINISHED BEHIND THE WAVE FOR THE TIME BEING BUT THIS SHOULD CHANGE AS SECOND SHORT WAVE MOVES ACROSS AREA LATE THIS AFTERNOON AND OVERNIGHT. ONE INHIBITING FACTOR IS WATER VAPOR IMAGES INDICATE SOME DRYING OCCURRING ACROSS CWA BEHIND FIRST WAVE. DESPITE THIS WILL FORECAST ISOLATED STORMS MOST AREAS THIS EVENING. WINDS BECOME MORE SOUTHWESTERLY SUNDAY AS SURFACE HIGH SHIFTS FURTHER EAST AND UPPER TROUGH DEVELOPS WEST OF THE DIVIDE. AS A RESULT MOISTURE WILL BE PUSHED EAST TOMORROW WITH DRY WEATHER ACROSS ENTIRE CWA BY MONDAY. WEST SOUTHWESTERLY FLOW ALOFT SHOULD PERSIST INTO AT LEAST THURSDAY SUSTAINING DRY SEASONABLY WARM WEATHER. EXTENDED GFS SIGNIFICANTLY DIFFERENT FROM EARLIER RUNS IN MOVING DEEP CLOSED LOW TOWARD NORTHERN BAJA/SOUTHERN CALIFORNIA COAST WITH DEEP MOISTURE ADVECTION INTO THE SOUTHWESTERN UNITED STATES. THIS IS IN SHARP CONTRAST TO PREVIOUS RUNS WHICH MOVED DEEP CLOSED LOW INTO GREAT BASIN. FOR NOW WILL CONTINUE WITH DRY OUTLOOK INTO EXTENDED PERIODS GIVEN THE MODEL INCONSISTENCIES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 55 84 55 85 52 / 20 0 0 0 0 SIERRA BLANCA TX 50 75 49 82 47 / 30 10 0 0 0 LAS CRUCES 51 83 51 85 48 / 20 0 0 0 0 ALAMOGORDO 51 81 51 84 49 / 30 20 0 0 0 CLOUDCROFT 38 62 35 64 33 / 30 20 10 0 0 TRUTH OR CONSEQUENCES 50 81 50 84 48 / 20 0 0 0 0 SILVER CITY 46 80 45 80 40 / 10 0 0 0 0 DEMING 51 84 51 85 49 / 10 0 0 0 0 LORDSBURG 50 86 50 87 48 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 05 ROGASH
Hazardous weather outlook, Apr 16, 6:30 AM MDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 630 AM MDT SAT APR 16 2005 NMZ022>025-030>032-TXZ055-056-161830- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 630 AM MDT SAT APR 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER THE SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY OF WEST TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST TO THE WEST AS FAR WEST AS DEMING. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST AGAIN ON SUNDAY OVER THE SACRAMENTO MOUNTAINS AND HUDSPETH COUNTY. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 16, 6:26 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 626 PM MDT SAT APR 16 2005 NMZ031-170045- SOUTHWEST DESERT/MIMBRES BASIN NM- INCLUDING THE CITIES OF...DEMING 626 PM MDT SAT APR 16 2005 ...STRONG THUNDERSTORM MOVING TOWARD DEMING THIS EVENING... AT 620 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING EAST TOWARD DEMING ALONG INTERSTATE 10. THIS STORM HAS THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. PERSONS IN AND AROUND DEMING SHOULD BE PREPARED FOR BLOWING DUST IN THE VICINITY OF THIS STORM. TRAVELERS ALONG I-10 NEAR DEMING AND WEST SHOULD EXERCISE CAUTION DUE TO THE POTENTIAL FOR SEVERELY RESTRICTED VISIBILITY DUE TO EITHER BLOWING DUST OR LOCALLY HEAVY RAINFALL. BIRD
Special weather statement, Apr 16, 7:09 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 709 PM MDT SAT APR 16 2005 NMZ022-023-031-032-170230- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...SILVER CITY... SUNLAND PARK...TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 709 PM MDT SAT APR 16 2005 ...AREA OF STRONG THUNDERSTORMS SWEEPING EAST ACROSS SOUTHERN NEW MEXICO... AT 710 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO STRONG THUNDERSTORMS FROM DEMING EXTENDING NORTH ALONG THE BLACK RANGE AND OVER NORTHERN SIERRA COUNTY. THESE STORMS WERE MOVING EAST AT 20 MPH. AREAS AFFECTED BY THIS AREA OF STORMS WILL BE DONA ANA...SIERRA...AND EASTERN LUNA COUNTIES. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL POSSIBLE. STRONG WIND GUSTS OVER DUST PRONE AREAS MAY QUICKLY REDUCE VISIBILITIES TO LESS THAN AN MILE ALONG ROADS AND HIGHWAYS...INCLUDING THE INTERSTATE 10 CORRIDOR WEST OF LAS CRUCES. PERSONS ACROSS THIS REGION SHOULD MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA THROUGH THE EVENING FOR FURTHER UPDATES AND ADDITIONAL STATEMENTS. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:17 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.